Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2004, 1:21 PM CDT for Weakley County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 13, 2004, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Weakley County, TN
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS54 KMEG 131821 SVRMEM TNC183-131845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 121 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEAKLEY COUNTY IN NORTHWEST TENNESSEE * UNTIL 145 PM CDT * AT 121 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREENFIELD...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 145 PM CDT INCLUDE... GREENFIELD... SHARON... DRESDEN...GLEASON... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3620 8890 3608 8874 3625 8848 3640 8869 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 13, 1:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 100 PM CDT SUN JUN 13 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY FIRING ALONG AN OUTFLOW BOUNDARY THAT IS MOVING THROUGH PORTIONS OF THE MIDSOUTH THIS AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE THE PRIMARY THREATS. THESE STORMS WILL LINGER INTO THE EVENING HOURS. A SHORTWAVE WILL PUSH INTO THE MIDSOUTH TONIGHT INTO EARLY MONDAY WHICH WILL BRING CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE AREA. MEANWHILE...A LOW PRESSURE SYSTEM CURRENTLY OVER THE GULF OF MEXICO WILL APPROACH THE LOUISIANA/TEXAS COAST WHICH WILL SPREAD TROPICAL MOISTURE INTO THE MIDSOUTH ESPECIALLY SOUTHERN PORTIONS. THE LOW WILL CONTINUE TO PUSH BANDS OF RAINFALL INTO THE MIDSOUTH THROUGH THURSDAY. HAVE BUMPED UP POPS DURING THIS TIME PERIOD. ON THURSDAY THROUGH THE END OF THE FORECAST...A COLD FRONT WILL MOVE INTO AND WILL MEANDER AROUND THE CWA...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 115 PM CDT SUN JUN 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 115 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN... A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. WER
In the hours before
Local storm report, Jun 13, 12:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 34.18N 89.47W
06/13/2004 LAFAYETTE MS LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
&&
JFBLocal storm report, Jun 13, 12:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 34.18N 89.47W
06/13/2004 LAFAYETTE MS LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
1250 PM TSTM WND DMG SAMBURG 36.38N 89.35W
06/13/2004 OBION TN LAW ENFORCEMENT
TREES DOWN
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:14 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 31 min |
| Jun 13, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 39 min |
| Jun 13, 12:49 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 26 min |
| Jun 13, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 24 min |
| Jun 13, 1:09 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 21 min |
| Jun 13, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Jun 13, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 33 min |
| Jun 13, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 34 min |
| Jun 13, 1:59 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 31 min |
| Jun 13, 2:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 25 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 36 min |
| Jun 13, 2:34 PM CDT | Flash Flood Warning | MEG | Carroll | 116 min |
| Jun 13, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.